MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-36545M
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
It was reported that a rod slipped through the screwhead of a mesa uniplanar screw post-operatively.Revision surgery is now needed.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It was reported the rod slipped out of the screw 9 months after implantation.The patient was an adolescent neuromuscular case with unknown post-op activity.X-rays were provided and reviewed by an hcp on (b)(6) 2021.The hcp believes construct design with difficult deformities was the most likely contributing factor to the event.From his analysis, the surgeon used a low density screw construct ending the construct on the convex curve of the deformity.The low screw density, short length of construct along with possible loss of correction may not have been enough to counter the force of the spine trying to revert to it's original position, resulting in the eventual failure at the distal most screw where biomechanical loading is most likely the highest, leading to the rod slipping from the screw.
 
Event or Problem Description

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE 6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11740927
Report Number3004774118-2021-00123
Device Sequence Number14312343
Product Code NKB
UDI-Device Identifier10888857140301
UDI-Public10888857140301
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-36545M
Device Catalogue Number801-36545M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;